Jump to content

Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Temporal Arteritis

  • Please log in to reply
3 replies to this topic

#1 Sharonvandee


    Silver Member

  • Members
  • PipPipPipPip
  • 118 posts
  • Location:Albury Australia

Posted 04 March 2010 - 01:16 AM

Hey Everybody

Last time I posted I updated you all on my new challenge of TIA (min Stroke Episodes). Today I was given another challenge and Diagnosed with having Temporal Arteritis. This was discovered after the headaches I have been having since the mini stroke were still there and more frequent. I was also seeing floating particals on my eyes, along with pain and pressure to the tempal area. I was informed it all part of the Connective tissue stuff but I tell you I am so tired of being challenged it seems never ending at the moment. The scariest thing is this can take your sight, so onto high dose prednisolone for six mths ( oh goody not) to try and avoid that.

Anyone else out there been down this road? I would love to hear how they dealt with it as the idea of steriods is not one I want to visit.

As a extra blow he informed me that I have a double hernia that needs fixing (eeeeeeeks)

Secretly scared Shaz
Kindest Regards


Diagnosis Scleroderma-crest, Scolliosis, Asthma, ILD, Plueral Fibrosis, GERD, Hiatus hernia, Anticardiolipin positive, ANA positive

a little bent and broken and almost beyond repair!

#2 Sheryl


    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,029 posts
  • Location:Brooklyn, Michigan

Posted 04 March 2010 - 01:26 AM

Oh Sharon I feel so bad that your body keeps piling illness on you. I hope the hernia repair surgery goes well. The doctors figure the prednisone will rectify the pain in your temples and the spots you are seeing in front of your eyes? You will be in my thoughts. Keep us informed as you go through the surgery and let us know if it makes you feel better, once it is done.
Strength and Warmth,

Sheryl Doom
ISN Support Specialist
(Retired) ISN Chat Moderator
International Scleroderma Network (ISN)

#3 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 05 March 2010 - 10:50 AM

Sharon, like Sheryl, I am sorry to hear this news.

However, I hope you have confidence in your dr, which should give you some comfort, with regard to your treatment.

I have no firsthand experience with TIAs that result in such headaches, nor treatment of it. However, I do know that Prenisone is good at reducing inflammation, which obviously is the intended goal here.
Prednisone is GREAT for treating many different health issues.

Also, on the positive side of things, when used short-term, as it will be in your case, there should not be cause for concern.
I'm not a dr, but I have "second-hand" experience with Prednisone, as my husband takes Prednisone for a different reason.

At any rate, I hope your feelings of concern can be allayed and that you begin to feel better soon!
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)

#4 Joelf


    Star Ruby Member

  • ISN Root Admin
  • PipPipPipPipPipPipPipPipPipPipPipPipPip
  • 4,558 posts
  • Location:West Sussex

Posted 05 March 2010 - 11:25 AM

Hi Sharon

So sorry to read your news; you really have got so much to think about. :( :emoticon-hug:

I do hope your hernia operation is successful; my husband had a hernia repair several years ago and hasn't looked back since so hopefully yours will be equally problem free. :)

Thankfully I also have no experience with TIA's but I have been on Prednisolone for the last 8 months albeit a lowish dose of 10mgs per day and I found as Susie says that it has been a wonderful anti-inflammatory. It does have a few side effects but nothing I couldn't cope with although it did have me swinging off the chandeliers at first!! ;) :lol: I've found that my body has got used to it and contrary to popular opinion I haven't put on weight although my body shape has changed a bit :( ; however it does increase your appetite so it's as well to be aware of that! ;)

I do hope that you start to feel better very soon.

Jo Frowde
ISN Assistant Webmaster
ISN Sclero Forums Manager
ISN News Manager

ISN Hotline Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)